It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-17-2005, 08:58 PM   #1
Senior Member
(female)
 
Join Date: Apr 2004
Posts: 290
kathryn00 HB User
Highs, lows, somewhere in-between

I am tired of being in-between. Will I ever feel joy again?

Does anyone else feel flat emotionally? I never laugh at movies or the tv. I find I don't really smile anymore. My bubbly personality is all but gone. And, like in my other post, I no longer have random thoughts. I just don't think anymore.

I am trying to accept the fact that I am bi-polar and that I have to take medication. Do I have to accept the crap that comes with it? Is it normal to feel so flat? Are there ways around it?

 
Sponsors Lightbulb
   
Old 03-18-2005, 03:39 AM   #2
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Highs, lows, somewhere in-between

I would discuss with your dr. I don't know what kind of meds you are on, but maybe you need to change or add something else. I am new to this whole game myself. I just started lamictal and so far I am still jumping from extremely happy to not so sad. So its working pretty well for me. I took depakote and I hated it. But what doesn't work for some works for others. I would definitely talk the dr. Please keep us updated and good luck. Love, Lori

 
Sponsors Lightbulb
   
Old 03-18-2005, 06:18 AM   #3
Senior Member
(female)
 
Join Date: Jan 2005
Location: North Richland Hills,TX
Posts: 161
dragon25 HB User
Re: Highs, lows, somewhere in-between

I agree with Lori. Talk to your doc. There are so many meds out there that there can be one that is better for you. I do have times when I feel "flat" but I have many times of joy also. Good luck to you!
__________________
Love,
Dragon

 
Old 03-18-2005, 09:30 AM   #4
Inactive
(female)
 
Join Date: Mar 2005
Location: Minnesota, just moved from California where I lived my whole life.
Posts: 441
polarized13 HB User
Re: Highs, lows, somewhere in-between

Hi Kathryn,

Are you sure that your depressive feelings are due to meds, or is it possible you have situational depression?

As for me, I was on something for a while that seemed to be working, but then after some major changes in my life, it was too strong. I'm not exactly sure what all was involved in the reasons that it stopped working for me, because I'm on other medications for other medical problems, too. And they can interact. You can't always count on the pharmacy, or the doctor to catch the problem, sometimes they don't.

You have to be VERY pro-active in your health care. I don't know what part of the country you are in, but some areas just seem to be behind.

Since I have moved, I have the doctors are shocked by my somewhat aggressive approach to my medical care and my communication.

Most people here are very complacent. They are so concerned with being polite, that they allow themselves to be pushed around. I come in to my apt armed with information that I have gotten off the internet or from talking to other people.

Doctors don't like being questioned about their opinions. And having you second-guess their treatment plan. Too bad. It's YOUR life. I'm not saying you need to be confrontational, just educated.

I'm sure my husband liked it better when I was over-medicated. We never argued. I just went through my routine like a robot. Now, I'm back to being more of the spit-fire that I used to be. And yes, sometimes I teeter on the edge of mania. But I would rather be there than in doped up stupor.

Ok, Im getting off my soap-box now.

Good luck!!

- heather

 
Old 03-18-2005, 09:43 AM   #5
Senior Member
(male)
 
Join Date: Dec 2004
Posts: 206
maniasterisk HB User
Re: Highs, lows, somewhere in-between

Hi Kathryn !!!

I had just started a new thread before noticing yours...

I tend to agree with you.

They say (whoever the hell "they" are) that spice is the variety of life !!!

Once we've tasted the frangrances of life so fully, to medicate a dullness leaves our minds and bodies feeling exactly what you said.... flat.... unfulfilled (except for our waistlines if we have experience with certain mood stabilizers)...

Tweaking meds is one helluva game. It's tough enough to get stabilized, much less ride a fine line between too much and not enough...

Good luck on your quest !!!

~ M*

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone else experience bipolar highs? laminarflow Bipolar Disorder 15 07-16-2008 07:40 PM
URGENT: cant deal with my highs and lows with tmj.. any advice appreciated! temera2 TMJ Disorder -TemporoMandibular Joint 6 06-11-2008 04:44 AM
BiPolar with NO HIGHS??!!?? waypastcrazy Bipolar Disorder 5 06-08-2008 11:34 PM
highs and lows paranormal2 Relationship Health 4 05-25-2008 12:07 AM
Blood sugar highs and lows Vicky67 Diabetes 1 05-09-2008 05:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!